Alert archive / Wyoming / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 114, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 6, 2021, 3:18 PM MDT for Albany County, Laramie County, Wyoming. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2021, 3:18 PM MDT (21:18 UTC)
- Expired
- Aug 6, 2021, 4:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Damage threat
- Destructive
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 71 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:20 PM MDT | TSTM WND GST 67 | 4 W Laramie, WY | ASOS STATION KLAR LARAMIE AIRPORT - LAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3319 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321
WUUS55 KCYS 062118
SVRCYS
WYC001-021-062200-
/O.NEW.KCYS.SV.W.0114.210806T2118Z-210806T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
318 PM MDT Fri Aug 6 2021
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southeastern Albany County in southeastern Wyoming...
Western Laramie County in southeastern Wyoming...
* Until 400 PM MDT.
* At 316 PM MDT, a line of severe thunderstorms were located near
Hutton Lake, moving east at 45 mph.
THIS IS A DESTRUCTIVE STORM FOR Laramie.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Albany and western Laramie Counties.
This includes Interstate 80 in Wyoming between mile markers 288 and
349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 10596 4115 10597 4146 10598 4164 10494
4100 10507
TIME...MOT...LOC 2116Z 269DEG 40KT 4172 10554
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
Rubin/Mokry3 follow-up statements
488
WWUS55 KCYS 062135
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
335 PM MDT Fri Aug 6 2021
WYC001-021-062200-
/O.CON.KCYS.SV.W.0114.000000T0000Z-210806T2200Z/
Albany WY-Laramie WY-
335 PM MDT Fri Aug 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHEASTERN ALBANY AND WESTERN LARAMIE COUNTIES...
At 334 PM MDT, severe thunderstorms were located along a line
extending from near Baldy Peak to near Pumpkin Vine, moving east at
45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Laramie, Tie City Campground, Vedauwoo, Federal, Tie Siding,
University Of Wyoming War Memorial Stadium, Crystal Lake Reservoir,
Pumpkin Vine, Crystal Lake Campground, Vedauwoo Campground, Buford,
Granite Springs Reservoir, North Crow Campground, Iron Mountain,
Granite Springs Campground, Horse Creek, The Buttes and Yellow Pine
Campground.
This includes Interstate 80 in Wyoming between mile markers 307 and
349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 10567 4151 10567 4164 10494 4100 10507
TIME...MOT...LOC 2134Z 268DEG 30KT 4152 10552 4101 10550
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Rubin951 WWUS55 KCYS 062151 SVSCYS Severe Weather Statement National Weather Service Cheyenne WY 351 PM MDT Fri Aug 6 2021 WYC001-021-062200- /O.CON.KCYS.SV.W.0114.000000T0000Z-210806T2200Z/ Albany WY-Laramie WY- 351 PM MDT Fri Aug 6 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR SOUTHEASTERN ALBANY AND WESTERN LARAMIE COUNTIES... At 351 PM MDT, severe thunderstorms were located along a line extending from near Iron Mountain to near Virginia Dale, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe storms will be near... Iron Mountain and Horse Creek around 400 PM MDT. This includes Interstate 80 in Wyoming between mile markers 329 and 349. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4100 10540 4155 10543 4164 10494 4100 10507 TIME...MOT...LOC 2151Z 269DEG 40KT 4152 10531 4101 10530 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Rubin
115
WWUS55 KCYS 062156
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
356 PM MDT Fri Aug 6 2021
WYC001-021-062206-
/O.EXP.KCYS.SV.W.0114.000000T0000Z-210806T2200Z/
Albany WY-Laramie WY-
356 PM MDT Fri Aug 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY AND
WESTERN LARAMIE COUNTIES WILL EXPIRE AT 400 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4100 10540 4155 10543 4164 10494 4100 10507
TIME...MOT...LOC 2156Z 269DEG 40KT 4152 10527 4101 10526
$$
RubinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:18 PM MDT, 0 minutes earlier.
Area forecast discussion, Aug 6, 3:18 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
318 PM MDT Fri Aug 6 2021
.SHORT TERM...(This evening through Saturday)
Issued at 226 PM MDT Fri Aug 6 2021
Latest water vapor loop was showing scattered showers and
thunderstorms continuing to develop over southeast Wyoming. A few
of the storms are even fairly strong near the Wyoming/Colorado
border where some hail up to penny size is possible. There is also
some gusty winds of 30 to 40 mph with some of this thunderstorm
activity. This is pretty high based activity especially with
dewpoints in the low to mid 40s. However, further north the storms
are a bit more clustered, but not seeing much in the way of severe
weather yet. Dewpoints are little bit higher in that region which
will yield to a little better instability. We will need to keep an
eye on the high wind potential with these storms, due to higher
dcape values (1000j/kg). Based on the latest observations, we have
seen some higher wind gusts around CPR and Deer Creek WYDOT
observation are showing speeds of 45 mph. This cluster of storms
are pretty fast movers so they should begin to move out of the
northern portions of the forecast area by 8pm or so. Otherwise,
the potential vorticity anomaly is progged to move through
southeast Wyoming overnight. As this feature, moves across it may
induce some subsidence and produce some gusty westerly winds
after the passage of a frontal boundary. Would not be surprised to
see some gusts over 30mph early Saturday morning shortly after
daybreak and continue until about midday before diminishing with a
much cooler day day expected.
.LONG TERM...(Saturday through Thursday)
Issued at 415 AM MDT Fri Aug 6 2021
After a brief cool down Saturday...temperatures will be on the
rise once again. Fire Weather concerns Saturday will be very low
as afternoon humidity in the low 20 percent range. 700mb
temperatures near +6C Saturday will bring 70s and low 80s for
highs. We quickly rebound back into the mid and upper teens C for
Sunday. Critical afternoon humidity with gusty winds will bring
recurring fire weather concerns Sunday through Wednesday next
week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1150 AM MDT Fri Aug 6 2021
Wyoming TAFS...VFR. Thunderstorms in the vicinity at Laramie and
Cheyenne from 21Z to 02Z. Wind gusts to 38 knots at Rawlins until
02Z, and to 33 knots at Laramie and Cheyenne until 05Z, then to
25 knots at all terminals after 15Z Saturday.
Nebraska TAFS...VFR. Thunderstorms in the vicinity at Chadron,
Alliance and Scottsbluff from 21Z to 02Z. Wind gusts to 24 knots
at all terminals from 21Z to 02Z, and to 30 knots after
15Z Saturday.
&&
.FIRE WEATHER...
Issued at 226 PM MDT Fri Aug 6 2021
We will keep the Red Flag Warning going for the area until 8pm
with decent humidity recoveries expected tonight. Saturday will be
breezy and cooler which will help keep the humidities above
critical thresholds. A weak upper level ridge will build over the
area this weekend which may favor critical fire weather
conditions on Sunday and Monday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-304-308-
310.
NE...Red Flag Warning until 8 PM MDT this evening for NEZ313.
&&
SHORT TERM...REC
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...RECHazardous weather outlook, Aug 6, 4:43 AM MDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 443 AM MDT Fri Aug 6 2021 WYZ101>119-071045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 443 AM MDT Fri Aug 6 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Warmer...drier weather and windy conditions return to southeast Wyoming today. Winds could gusts as high as 50 mph across southeast Wyoming this afternoon. These conditions could create critical fire weather conditions today. Red Flag Warnings are in effect for some areas of southeast Wyoming. Widely scattered to scattered thunderstorms are possible this afternoon and early evening across southeast Wyoming. Some could become severe with damaging downburst winds in excess of 60 mph. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Warm and breezy conditions Sunday through the middle of next week expected to create critical fire weather conditions on a daily afternoon basis. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-071045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 443 AM MDT Fri Aug 6 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Warmer...drier weather and windy conditions return to the Panhandle today. Winds could gusts as high as 40 mph across the southern Panhandle this afternoon. These conditions could create critical fire weather conditions today. Red Flag Warnings are in effect for the southern Nebraska Panhandle today. Widely scattered to scattered thunderstorms are possible late this afternoon through early evening across the Nebraska Panhandle. Some could become severe with damaging downburst winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 6, 1:40 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
140 PM MDT Fri Aug 6 2021
WYZ106>108-116>119-062030-
East Platte County WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
140 PM MDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of southeastern Albany,
southwestern Goshen, Laramie and southern Platte Counties through 230
PM MDT...
At 139 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chugwater to 6 miles east of Federal to 8
miles east of Virginia Dale. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Chugwater around 145 PM MDT.
Warren AFB, Frontier Park and Warren Af Base around 155 PM MDT.
North Cheyenne and Ranchettes around 200 PM MDT.
Cheyenne around 210 PM MDT.
Hillsdale around 225 PM MDT.
Other locations impacted by these storms include Fox Farm-College and
South Greeley High.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 59.
Interstate 80 in Wyoming between mile markers 336 and 381.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 10534 4134 10525 4184 10526 4178 10433
4118 10443 4100 10456
TIME...MOT...LOC 1939Z 283DEG 30KT 4174 10486 4128 10497 4098 10520
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RubinSpecial weather statement, Aug 6, 2:13 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
213 PM MDT Fri Aug 6 2021
WYZ101-103>105-062100-
Shirley Basin WY-Converse County Lower Elevations WY-
North Laramie Range WY-Ferris/Seminoe/Shirley Mountains WY-
213 PM MDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of northeastern Carbon,
north central Albany and Converse Counties through 300 PM MDT...
At 213 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Edgerton to 7 miles northwest
of Battle Mountain. Movement was east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Windy Peak and Curtis Gulch Campground around 255 PM MDT.
This includes Interstate 25 in Wyoming between mile markers 141 and
175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central Wyoming.
&&
LAT...LON 4219 10552 4211 10640 4243 10636 4244 10608
4349 10608 4350 10530
TIME...MOT...LOC 2013Z 257DEG 46KT 4340 10609 4220 10629
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
RubinSpecial weather statement, Aug 6, 2:33 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
233 PM MDT Fri Aug 6 2021
WYZ116>118-062115-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
233 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southwestern Laramie
County through 315 PM MDT...
At 232 PM MDT, Doppler radar was tracking a strong thunderstorm over
Crystal Lake Campground, or 19 miles west of Cheyenne, moving
northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Federal around 245 PM MDT.
North Cheyenne around 305 PM MDT.
Whitaker around 315 PM MDT.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 12 and 33.
Interstate 80 in Wyoming between mile markers 338 and 350.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 10519 4111 10527 4149 10492 4123 10459
TIME...MOT...LOC 2032Z 231DEG 31KT 4113 10516
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
RubinSpecial weather statement, Aug 6, 3:09 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
309 PM MDT Fri Aug 6 2021
NEZ019-020-WYZ108-062200-
Scotts Bluff NE-Banner NE-Goshen County WY-
309 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of western Scotts
Bluff, northwestern Banner and southeastern Goshen Counties through
400 PM MDT...
At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Meriden Rest Area, or 29 miles south of
Torrington, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hawk Springs Recreation Area and Hawk Springs around 320 PM MDT.
La Grange and Hawk Springs Campground around 325 PM MDT.
Stegall around 340 PM MDT.
Hubbard Hill around 350 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4159 10454 4170 10454 4199 10395 4163 10363
TIME...MOT...LOC 2109Z 254DEG 43KT 4167 10440
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RubinSpecial weather statement, Aug 6, 3:12 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
312 PM MDT Fri Aug 6 2021
WYZ101>103-107-108-062200-
East Platte County WY-Goshen County WY-
Converse County Lower Elevations WY-North Laramie Range WY-
Niobrara County WY-
312 PM MDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of southwestern
Niobrara, northeastern Albany, northwestern Goshen, northern Platte
and Converse Counties through 400 PM MDT...
At 311 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles southwest of Pine Tree Junction to 21
miles west of Bill to near Douglas to near Esterbrook. Movement was
east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Esterbrook around 315 PM MDT.
Douglas and Esterbrook Campground around 320 PM MDT.
Glendo, Bill, Sibley Peak and Glendo Reservoir around 340 PM MDT.
Two Moon Campground around 345 PM MDT.
Other locations impacted by these storms include Lost Springs.
This includes Interstate 25 in Wyoming between mile markers 102 and
151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central Wyoming.
&&
LAT...LON 4350 10520 4319 10494 4275 10480 4236 10465
4236 10552 4274 10561 4320 10576 4349 10608
TIME...MOT...LOC 2111Z 269DEG 40KT 4342 10593 4320 10568 4276 10548
4244 10542
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RubinThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:40 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Aug 6, 2:13 PM MDT | Special Weather Statement | CYS | Converse | 47 min |
| Aug 6, 2:33 PM MDT | Special Weather Statement | CYS | Laramie | 42 min |
| Aug 6, 3:12 PM MDT | Special Weather Statement | CYS | Converse | 48 min |
| Aug 6, 3:29 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Goshen, Niobrara, Platte | 61 min |
| Aug 6, 4:08 PM MDT | Special Weather Statement | CYS | Niobrara | 52 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.